Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Does testosterone problem cause depression,low libido,erectile dysfunction and skin rash?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1980
Answered : 1357 Questions
Hi, Over the last 6 weeks, I have been suffering from elevated levels of anxiety and low mood. I have started to feel much better in these regards, and I am seeing cognitive therapy, but I am still suffering from muscle tension (really tight and sore hip flexors/psoas), low mood, no sex drive, erectile dysfunction and rash-like skin on my back (I normally have what would be considered very nice and soft skin). Is it likely that I have a thyroid or testosterone issue?
Posted Sun, 23 Feb 2014 in Mental Health
Answered by Dr. Rakesh Karanwal 1 hour later
Brief Answer: Get Testosterone and thyroid hormone levels done Detailed Answer: Hi young man, Thanks for your query. Yes: most of the symptoms are suggestive (but not confirmative) of either, a low testosterone level, thyroid problem or Neurotic depression (anxiety with depression). These symptoms should not be ignored. Incidentally, anxiety is NOT a feature of low Testosterone and thyroid problems. Also, a soft and nice skin too goes against thyroid problem. I would therefore suggest the following course of action:- 1. First, get your Blood Testosterone and Thyroid hormone levels estimation done, followed by appropriate treatment, if applicable. 2. If both tests are normal, you ought to be on an adequate course of a combination of anti-depressants + anti-anxiety drugs. Cognitive therapy alone, will be inadequate. Consult your doctor and apprise him of my opinion. I am certain that he will agree with me; order required tests, and- based on the reports- will arrive at a certain diagnosis and prescribe suitable treatment as advised. Hope I have addressed to your concerns to your complete satisfaction and you find my response helpful and informative. I will be happy to answer further queries, if any. Take care, Col (Dr.) Rakesh Karanwal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor